Alert archive / Indiana / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 86, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jun 27, 2013, 9:36 PM EDT for Adams County, Jay County, Wells County, Indiana. It was in force for 39 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2013, 9:36 PM EDT (01:36 UTC)
- Expired
- Jun 27, 2013, 10:15 PM EDT
- In force
- 39 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Adams County, IN, Jay County, IN, Wells County, IN
The radar
The Northern Indiana radar (KIWX), 95 km from the middle of the area, began a volume at 01:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 9:52 PM EDT | HAIL 0.88 | Berne, IN | |
| Jun 27, 9:55 PM EDT | TSTM WND DMG | 2 Nne Ceylon, IN | ROOF OFF OF BARN AT S 000 RD AND 800 S. SEVERAL TREES DOWN IN THE AREA. CORN FLATTENED. TIME ESTIMATED. |
| Jun 27, 9:55 PM EDT | HAIL 1 | Geneva, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.6 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1578 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1087 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
706
WUUS53 KIWX 280136
SVRIWX
INC001-075-179-280215-
/O.NEW.KIWX.SV.W.0086.130628T0136Z-130628T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
936 PM EDT THU JUN 27 2013
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN ADAMS COUNTY IN NORTHEAST INDIANA...
NORTHEASTERN JAY COUNTY IN EAST CENTRAL INDIANA...
EASTERN WELLS COUNTY IN NORTHEAST INDIANA...
* UNTIL 1015 PM EDT
* AT 934 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BLUFFTON...
AND MOVING SOUTHEAST AT 45 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MONROE AROUND 945 PM EDT.
BERNE AND GENEVA AROUND 950 PM EDT.
OTHER LOCATIONS IN THE WARNING INCLUDE LINN GROVE...CEYLON...SALEM...
NEW CORYDON AND TRINITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4072 8527 4089 8514 4077 8480 4048 8480
4047 8481
TIME...MOT...LOC 0136Z 301DEG 37KT 4074 8509
HAIL...1.50IN
WIND...60MPH
$$3 follow-up statements
627
WWUS53 KIWX 280150
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
950 PM EDT THU JUN 27 2013
INC001-075-179-280215-
/O.CON.KIWX.SV.W.0086.000000T0000Z-130628T0215Z/
ADAMS IN-WELLS IN-JAY IN-
950 PM EDT THU JUN 27 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
JAY...EAST CENTRAL WELLS AND SOUTHERN ADAMS COUNTIES UNTIL 1015 PM
EDT...
AT 946 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BERNE...AND
MOVING SOUTHEAST AT 45 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EAST
CENTRAL WELLS...NORTHEASTERN JAY AND SOUTHERN ADAMS COUNTIES...
INCLUDING THE FOLLOWING LOCATIONS...NEW CORYDON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4066 8516 4080 8499 4076 8480 4048 8480
4047 8481
TIME...MOT...LOC 0150Z 301DEG 37KT 4066 8493
HAIL...1.75IN
WIND...60MPH
$$377
WWUS53 KIWX 280202
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1002 PM EDT THU JUN 27 2013
INC179-280212-
/O.CAN.KIWX.SV.W.0086.000000T0000Z-130628T0215Z/
WELLS IN-
1002 PM EDT THU JUN 27 2013
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WELLS COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS EXITED THE WARNED AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WELLS
COUNTY HAS BEEN CANCELLED.
LAT...LON 4060 8505 4067 8492 4069 8480 4048 8480
4047 8481
TIME...MOT...LOC 0202Z 301DEG 37KT 4060 8479
$$
INC001-075-280215-
/O.CON.KIWX.SV.W.0086.000000T0000Z-130628T0215Z/
ADAMS IN-JAY IN-
1002 PM EDT THU JUN 27 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
JAY AND SOUTHEASTERN ADAMS COUNTIES UNTIL 1015 PM EDT...
AT 957 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES EAST OF
GENEVA...AND MOVING SOUTHEAST AT 45 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
NORTHEASTERN JAY AND SOUTHEASTERN ADAMS COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4060 8505 4067 8492 4069 8480 4048 8480
4047 8481
TIME...MOT...LOC 0202Z 301DEG 37KT 4060 8479
HAIL...1.00IN
WIND...60MPH
$$178
WWUS53 KIWX 280212
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1012 PM EDT THU JUN 27 2013
INC001-075-280222-
/O.EXP.KIWX.SV.W.0086.000000T0000Z-130628T0215Z/
ADAMS IN-JAY IN-
1012 PM EDT THU JUN 27 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JAY AND
SOUTHEASTERN ADAMS COUNTIES WILL EXPIRE AT 1015 PM EDT/915 PM CDT/...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING WILL BE
ALLOWED TO EXPIRE AT 1015 PM EDT.
LAT...LON 4060 8505 4067 8492 4069 8480 4048 8480
4047 8481
TIME...MOT...LOC 0212Z 301DEG 37KT 4055 8467
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 8:22 PM EDT, 1 hour 14 minutes earlier.
Area forecast discussion, Jun 27, 8:22 PM EDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 822 PM EDT THU JUN 27 2013 .SYNOPSIS... ISSUED AT 1032 AM EDT THU JUN 27 2013 A SURFACE AND UPPER LEVEL LOW WILL CONTINUE TO ROTATE THROUGH THE GREAT LAKES CONTINUING THE RAIN SHOWER AND THUNDERSTORM CHANCES FOR TODAY TONIGHT AND TOMORROW. TEMPERATURES ARE EXPECTED TO BE AROUND NORMAL TO SLIGHTLY ABOVE FOR TODAY AND TONIGHT AND SLIGHTLY BELOW NORMAL TOMORROW. && .UPDATE... UPDATE WILL BE SENT SHORTLY TO REFINE POPS FOR CURRENT TRENDS. ADDITIONAL THUNDERSTORMS HAVE FOCUSED ACROSS CENTRAL PORTIONS OF THE AREA ALONG AN OUTFLOW BOUNDARY PRODUCED EARLY EARLIER THUNDERSTORM WHICH AFFECTED CASS AND MIAMI COUNTIES. EFFECTIVE SHEAR DOES DIMINISH WITH EASTWARD EXTENT ACROSS FAR EASTERN PORTIONS OF THE FORECAST AREA...SO LOWER CONFIDENCE EXISTS IN BETTER STORM ORGANIZATION APPROACHING THE INTERSTATE 69 CORRIDOR. HAIL/WIND THREAT SHOULD PERSIST ACROSS WESTERN/CENTRAL PORTIONS OF THE AREA THROUGH ABOUT 03-04Z. && .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 300 PM EDT THU JUN 27 2013 THE MAIN FOCUS THIS PERIOD IS ON CONVECTIVE CHANCES AND SEVERE THREAT INTO THIS EVENING... THE LONGWAVE PATTERN THIS AFTERNOON INTO FRIDAY WILL CONTINUE TO UNDERGO AMPLIFICATION ALLOWING AN UPPER LOW AND DEEP LAYERED TROUGH AXIS TO DROP INTO THE GREAT LAKES BY LATER TONIGHT AND TOMORROW. A 50-60 KT 500 MB JET MAX UNDER THIS FEATURE AND A WESTERN/NORTHERN GREAT LAKES MID LVL PERTURBATION IS NOW ENTERING NORTHERN IL AS OF THIS WRITING...AND WILL TRANSLATE SEWD INTO THE LOCAL AREA LATE THIS AFTERNOON AND EVENING. FORCING WITH THIS FEATURE AND CONTINUED SUBTLE HEIGHT FALLS/COOLING ALOFT OVER A MODERATELY UNSTABLE ENVIRONMENT (MLCAPE 1500-2000 J/KG) WILL LIKELY SUPPORT SCT CONVECTION DURING THIS TIME. SPC NOW HAS THE ENTIRE FA IN A SLIGHT RISK FOR A FEW SEVERE STORMS INTO THIS EVENING. TORNADOES APPEAR UNLIKELY GIVEN LACKING LOW LEVEL CONVERGENCE AND MODESTLY HIGH LCL'S. INCREASING DEEP LAYER SHEAR TO BETWEEN 35-50 KTS (HIGHEST ACROSS OUR SOUTHWESTERN ZONES) SHOULD SUPPORT SUSTAINABLE/ROTATING UPDRAFTS AND POSSIBLE SPLITTING SUPERCELLS IF/WHERE CELLS FIRE (INITIATION MOST LIKELY ACROSS WI/NORTHERN IL AND THEN SHIFTING SOUTHEAST)...WITH LARGE HAIL AND ISOLATED DAMAGING WINDS THE PRIMARY THREATS. SHOWERS OVERNIGHT INTO FRIDAY MORNING SHOULD MAINLY FOCUS NORTH OF THE AREA INVOF A DEEP TROUGH AXIS ACROSS THE NORTHERN/CENTRAL GREAT LAKES. DAYTIME HEATING/DESTABILIZATION AND STEEPENING SFC-650 MB LAPSE RATES UNDER THE COLD POOL ALOFT (AHEAD OF THE TROUGH AXIS) WILL ONCE AGAIN INCREASE SHOWER/STORM CHANCES BY FRIDAY AFTERNOON. CONVECTION TOMORROW IS EXPECTED TO GENERALLY REMAIN BELOW SEVERE LIMITS GIVEN PROGGED MARGINAL SHEAR/INSTABILITY...ALTHOUGH DECREASE IN FREEZING LEVELS WITH COLD CORE ALOFT DROPPING IN HINTS AT THE POTENTIAL FOR NON SEVERE HAIL WITH CELLS. && .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 300 PM EDT THU JUN 27 2013 THE EXTENDED FORECAST PERIOD IS QUITE LITERALLY DESCRIBED BY THE IDIOM...RINSE AND REPEAT. MANY LOCATIONS WILL SEE A BRIEF SHOWER OR THUNDERSTORM IN THE AFTERNOON OR EVENING MOST DAYS...ONLY TO HAVE A LULL DURING THE OVERNIGHT HOURS...AND A REPEAT THE VERY NEXT DAY. THIS PATTERN WILL CONTINUE THROUGH AT LEAST THE MIDDLE OF NEXT WEEK AS AN UPPER LEVEL LOW SETTLES ACROSS THE GREAT LAKES AND RETROGRADES INTO THE UPPER MISSISSIPPI VALLEY BEFORE REJOINING THE MEAN FLOW SOMETIME MID WEEK. WOULD NOT BE SURPRISED IF THIS CONTINUES FURTHER INTO THE WEEK (AS SUGGESTED BY THE ECMWF) SINCE CUT OFF LOWS ARE NOTORIOUS FOR TAKING THEIR TIME TO MOVE ALONG. THIS COLD POOL ALOFT...COUPLED WITH RESIDUAL MOISTURE WITH DEWPOINTS IN THE LOW 60S AND BREAKS IN THE CLOUDS WILL PROVIDE AMPLE INSTABILITY FOR DIURNALLY DRIVEN SHOWERS AND THUNDERSTORMS. EXPECT STORMS TO REMAIN SUB SEVERE GIVEN WEAK SHEAR...WEAK INSTABILITY...AND MEAGER MID LEVEL LAPSE RATES. COULD NOT COMPLETELY REMOVE POPS DURING OVERNIGHT PERIOD MOST DAYS GIVEN LOCATION OF THE UPPER LOW AND CONTINUED FORCING FOR AT LEAST LIGHT SHOWERS EVEN DURING THE OVERNIGHT PERIODS. INSTEAD ELECTED TO REDUCE OVERNIGHT VALUES FROM ALLBLEND INIT TO SHOW TREND FOR BETTER CHANCES DURING THE DAY AND REDUCED CHANCES AT NIGHT. THE ONLY EXCEPTION...WHEN OVERNIGHT POPS REMAINED DRY...WAS MONDAY WHEN THE UPPER LOW WILL BE SOUTH OF THE AREA AND WEDNESDAY WHEN IT HAS LIFTED NORTHWEST OF THE AREA. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING) ISSUED AT 744 PM EDT THU JUN 27 2013 FAST MOVING UPPER DISTURBANCE HAS INTERACTED WITH INSTABILITY AXIS AND FAVORABLE EFFECTIVE SHEAR TO ALLOW FOR SCATTERED THUNDERSTORM DEVELOPMENT ACROSS NORTHWEST AND NORTH CENTRAL INDIANA.THESE THUNDERSTORMS ARE EXPECTED TO BUILD SOUTHEAST AND AFFECT THE KFWA AREA IN THE 01Z TO 03Z TIMEFRAME. SOME POTENTIAL AT KFWA EXISTS FOR GUSTY WINDS TO 40 MPH AND SOME SMALL HAIL...BUT THE GREATER THREAT SHOULD REMAIN JUST WEST OF THE TERMINAL FOR HIGHER END GUSTS. MID TO LATE AFTERNOON THUNDERSTORMS ALSO POSSIBLE FRIDAY WITH SEVERAL WEAK VORTICES ROTATING THROUGH LARGE UPPER LEVEL LOW BUT WILL ALLOW LATER FORECASTS TO ADDRESS CONVECTIVE POTENTIAL WITH STILL SOME LOWER CONFIDENCE IN COVERAGE AT THIS TIME. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...LOTHAMER SHORT TERM...STEINWEDEL LONG TERM...BENTLEY AVIATION...MARSILI UPDATE...MARSILI VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV WWW.TWITTER.COM/NWSIWX WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Jun 27, 12:50 PM EDT, 8 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 1250 PM EDT THU JUN 27 2013 INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-281700- ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI- MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI- WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART... GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER... AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE... PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE... COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO... BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER... HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION... HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 1250 PM EDT THU JUN 27 2013 /1150 AM CDT THU JUN 27 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND INTO THE EARLY OVERNIGHT. A FEW SEVERE STORMS WITH QUARTER SIZE HAIL AND DAMAGING WINDS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED AFTERNOON THUNDERSTORMS ARE POSSIBLE THROUGH THE PERIOD. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS THE AREA THIS AFTERNOON. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003-MIZ077-281700- LA PORTE-BERRIEN- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN 1250 PM EDT THU JUN 27 2013 /1150 AM CDT THU JUN 27 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND INTO THE EARLY OVERNIGHT. A FEW SEVERE STORMS WITH QUARTER SIZE HAIL AND DAMAGING WINDS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY DANGEROUS SWIMMING CONDITIONS AT LAKE MICHIGAN BEACHES DUE TO HIGH WAVES AND RIP CURRENTS ARE POSSIBLE SATURDAY. ISOLATED AFTERNOON THUNDERSTORMS ARE POSSIBLE EACH DAY. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-281700- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1250 PM EDT THU JUN 27 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT. A FEW STORMS WITH STRONG WINDS AND HAIL ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SMALL CRAFT ADVISORY MAY BE NEEDED SATURDAY AFTERNOON AND SATURDAY NIGHT. ISOLATED AFTERNOON THUNDERSTORMS ARE POSSIBLE THROUGH MUCH OF THIS PERIOD. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Local storm report, Jun 27, 8:53 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
853 PM EDT THU JUN 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0848 PM HAIL 3 WNW FORT WAYNE 41.10N 85.18W
06/27/2013 M1.00 INCH ALLEN IN BROADCAST MEDIA
AT WANE STUDIOS
0850 PM HAIL 4 NW FORT WAYNE 41.11N 85.20W
06/27/2013 M1.00 INCH ALLEN IN BROADCAST MEDIA
MEASURED AT WFFT STUDIOS
0851 PM HAIL 4 WNW FORT WAYNE 41.10N 85.20W
06/27/2013 M2.00 INCH ALLEN IN AMATEUR RADIO
MEASURED BY HAM ON BUTLER ROAD
&&
CEOLocal storm report, Jun 27, 8:57 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
857 PM EDT THU JUN 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0852 PM HAIL 2 ESE ARCOLA 41.09N 85.26W
06/27/2013 M1.75 INCH ALLEN IN FIRE DEPT/RESCUE
&&
CEOLocal storm report, Jun 27, 9:06 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
906 PM EDT THU JUN 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND DMG GRASS CREEK 40.95N 86.40W
06/27/2013 FULTON IN EMERGENCY MNGR
POWER LINES DOWN ACROSS SR 17
&&
CEOLocal storm report, Jun 27, 9:21 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
921 PM EDT THU JUN 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0851 PM TSTM WND DMG 1 SW ARCOLA 41.09N 85.31W
06/27/2013 ALLEN IN TRAINED SPOTTER
LARGE TREE LIMBS DOWN ON BASS ROAD NEAR HAMILTON RD
&&
CEOSpecial weather statement, Jun 27, 9:25 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
925 PM EDT THU JUN 27 2013
INZ018-025>027-034-OHZ024-280200-
ADAMS IN-ALLEN IN-HUNTINGTON IN-JAY IN-VAN WERT OH-WELLS IN-
925 PM EDT THU JUN 27 2013
...STRONG THUNDERSTORMS MOVING TOWARD SOUTHWESTERN VAN WERT...
NORTHEASTERN JAY...WELLS...ADAMS...EASTERN HUNTINGTON AND EXTREME
SOUTHWESTERN ALLEN COUNTIES...
AT 923 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR OSSIAN...MOVING SOUTHEAST AT 40 MPH.
NICKEL SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
BLUFFTON...
BERNE...
MONROE...
GENEVA...
KINGSLAND...MURRAY AND TOCSIN...
CRAIGVILLE...CURRYVILLE AND MAGLEY...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4074 8543 4095 8529 4073 8465 4073 8471
4072 8471 4072 8480 4042 8480
TIME...MOT...LOC 0125Z 312DEG 35KT 4084 8521
BENTLEYLocal storm report, Jun 27, 9:31 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
931 PM EDT THU JUN 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND DMG 1 ESE CHURUBUSCO 41.22N 85.30W
06/27/2013 ALLEN IN PUBLIC
LAW ENFORCEMENT RELAYED REPORT OF A BARN SUFFERING
SEVERE DAMAGE. ROOF BLOWN OFF.
&&
FISHERThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 8:00 PM EDT | Special Weather Statement | IWX | Huntington, Kosciusko, Wells, Whitley | 45 min |
| Jun 27, 8:10 PM EDT | Severe Thunderstorm Warning | IWX | Kosciusko, Marshall | 50 min |
| Jun 27, 8:22 PM EDT | Severe Thunderstorm Warning | IWX | Adams, Allen, Huntington, Wabash, Wells, Whitley | 38 min |
| Jun 27, 8:48 PM EDT | Severe Thunderstorm Warning | IWX | Adams, Allen, Huntington, Wells, Whitley | 42 min |
| Jun 27, 9:25 PM EDT | Special Weather Statement | IWX | Adams, Wells | 35 min |
| Jun 28, 1:17 PM EDT | Special Weather Statement | IWX | Cass, Miami, Wabash | 28 min |
| Jun 28, 1:41 PM EDT | Special Weather Statement | IWX | Cass, Miami, Wabash | 34 min |
| Jun 28, 2:05 PM EDT | Special Weather Statement | IWX | Blackford, Grant, Huntington | 25 min |
| Jun 28, 2:06 PM EDT | Special Weather Statement | IWX | Elkhart | 24 min |
| Jun 28, 2:16 PM EDT | Special Weather Statement | IWX | Noble | 29 min |
| Jun 28, 2:33 PM EDT | Special Weather Statement | IWX | Adams, Blackford, Grant, Jay, Wells | 42 min |
| Jun 28, 2:37 PM EDT | Special Weather Statement | IWX | Pulaski | 38 min |
| Jun 28, 2:51 PM EDT | Special Weather Statement | IWX | Noble | 24 min |
| Jun 28, 5:47 PM EDT | Special Weather Statement | IWX | Pulaski, Starke | 28 min |
| Jun 28, 6:15 PM EDT | Special Weather Statement | IWX | Fulton, Starke | 30 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.